MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII

ROCHE DIAGNOSTICS ELECSYS TOXO IGM; ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Catalog Number 07028024190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).The investigation is ongoing.
 
Event or Problem Description
There was an allegation of questionable elecsys toxo igm results for 2 patients on a cobas e 801 analytical unit.Sample 1 on (b)(6) 2025: the elecsys toxo igm results were 1.37 coi (reactive) and 1.25 coi (reactive).The elecsys toxo igg result was non-reactive.The avidity igg result was low avidity.The toxo igm result using another method was 0.06 (non-reactive).Sample 2 (two different samples from the same patient) on (b)(6) 2025: the elecsys toxo igm results were 1.44 coi (reactive) and 1.40 coi (reactive).The elecsys toxo igg result was non-reactive.On (b)(6) 2025: the elecsys toxo igm result was 1.30 coi (reactive).The elecsys toxo igg results was non-reactive.The toxo igm result using another method was 0.05 coi (non-reactive).The toxo igg result using another method was 0.2 iu/ml (non-reactive).
 
Additional Manufacturer Narrative
One additional sample was alleged to have generated questionable results.Sample 3: date unknown: the elecsys toxo igm result was positive.The repeat result using another methodology was negative.No numeric results were provided.Calibration signals between 13-nov-2024 and 28-apr-2025 were found within expected ranges.Additionally, qc recoveries from 08-apr-2025 and 20-may-2025 were found within specified ranges.Sample material was requested for investigation.
 
Additional Manufacturer Narrative
Qc and calibration were acceptable.The customer collected 20 samples between (b)(6) 2025 and sent them for investigation.19 out of the 20 samples were positive for elecsys toxo igm and negative for vidas toxo igm.Elecsys toxo igg and pcr testing resulted in negative.The remaining sample was also positive with vidas toxo igm; therefore, showing no discrepancy.The customer¿s reactive results in elecsys toxo igm were reproducible.Extensive analysis of the 20 patient samples revealed that 7 patient samples were true positive results.For 6 patient samples, the discrepancy was likely caused by the high sensitivity of elecsys toxo igm.The remaining 13 samples were false positive results that were caused by either label-interfering compounds (11 patient samples) or uncharacterized compounds (2 patient samples).Per the product labeling, "in rare cases, interference due to extremely high titers of antibodies to immunological components, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.

Brand Name
ELECSYS TOXO IGM
Common Device Name
ENZYME LINKED IMMUNOABSORBENT ASSAY, TOXOPLASMA GONDII
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key22529754
Report Number1823260-2025-02181
Device Sequence Number7488282
Product Code LGD
UDI-Device Identifier04015630940318
UDI-Public04015630940318
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07028024190
Device Lot Number824690
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer07/22/2025
12/04/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date08/14/2025
12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown